MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB
Model Number TV-IL1412160-J
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies have been requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An ovation ix abdominal stent graft system, two additional ovation ix iliac limbs, a non- endologix hypo stent and non- endologix coils were implanted to treat an abdominal aortic aneurysm (aaa).The right side was treated with the (non- endologix) hypo covered stent implanted parallel to the second ovation ix iliac limb (hypo-snorkel procedure) which was placed distal of the first ovation ix iliac limb.The left side was treated with the second ovation ix iliac limb which was placed to further extend in addition to non-endologix coils.The initial procedure was outside the indications of use (off- label).Approximately 14 (fourteen) months post-op, a type 3a endoleak and a type 2 endoleak with complete component separation on the right side between the two ovation ix iliac limbs and the non- endologix hypo covered stent was identified.Two (2) days post identified adverse event and device malfunction, the right iliac ruptured and emergency re-intervention was performed.The physician elected to implant two additional ovation ix iliac limbs across the separated ovation ix iliac limbs and coils (non- endologix).The patient was reported as doing well post-secondary procedure.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported right iliac artery rupture was unconfirmed due to a lack of relevant imaging and medical records.Requests were made; however, denied due to patient authorization requirements.The type ii endoleak of the internal mesenteric artery was confirmed.This event is most likely anatomy related.The type iiia endoleak of the right iliac was confirmed by still images only.This event is most likely user related due to off label concomitant use of a non endologix stent in the right internal iliac artery.Procedure related harms for this could not be determined.The final patient status was reported to be doing well after a secondary endovascular procedure to repair the reported right iliac rupture.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: b6: relevant tests/laboratory data, including date - removed (b)(6) 2019: ct.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key8610102
Report Number3008011247-2019-00080
Device Sequence Number2280975
Product Code MIH
UDI-Device IdentifierM701TVIL1412160J1
UDI-Public+M701TVIL1412160J1/$$3200824FS08161703O
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2020
Device Model NumberTV-IL1412160-J
Device Catalogue NumberTV-IL1412160-J
Device Lot NumberFS081617-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS011717-47).; OVATION IX ILIAC LIMB (LN FS031117-57).; OVATION IX ILIAC LIMB (LN FS033017-04).; OVATION IX MAIN BODY (LN FS121517-82).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR